Advertisement

Inventiones mathematicae

, Volume 209, Issue 2, pp 329–423 | Cite as

Projectivity of the Witt vector affine Grassmannian

  • Bhargav BhattEmail author
  • Peter Scholze
Article

Abstract

We prove that the Witt vector affine Grassmannian, which parametrizes W(k)-lattices in \(W(k)[\frac{1}{p}]^n\) for a perfect field k of characteristic p, is representable by an ind-(perfect scheme) over k. This improves on previous results of Zhu by constructing a natural ample line bundle. Along the way, we establish various foundational results on perfect schemes, notably h-descent results for vector bundles.

Notes

Acknowledgements

This work started after the authors listened to a talk of Xinwen Zhu on his work at the MSRI, and the authors would like to thank him for asking the question on the existence of \({\mathcal {L}}\). They would also like to thank Akhil Mathew for enlightening conversations related to Sect. 11.2. Moreover, they wish to thank all the participants of the ARGOS seminar in Bonn in the summer term 2015 for their careful reading of the manuscript, and the many suggestions for improvements and additions. The first version of this preprint contained an error in the proof of Lemma 4.6, tracing back to an error in [18, Corollary 3.3.2]; we thank Christopher Hacon, and Linquan Ma (via Karl Schwede) and the anonymous referee for pointing this out. The authors are also indebted to the referee for providing numerous other comments that improved the readability of this paper. Finally, they would like to thank the Clay Mathematics Institute, the University of California (Berkeley), and the MSRI for their support and hospitality. This work was done while B. Bhatt was partially supported by NSF grant DMS 1340424 and P. Scholze was a Clay Research Fellow.

References

  1. 1.
    Aberbach, I.M., Hochster, M.: Finite Tor dimension and failure of coherence in absolute integral closures. J. Pure Appl. Algebra 122(3), 171–184 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Asgharzadeh, M.: Homological properties of the perfect and absolute integral closures of Noetherian domains. Math. Ann. 348(1), 237–263 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Barwick, C.: On the algebraic K-theory of higher categories. J. Topol. (2012, to appear). arXiv:1204.3607
  4. 4.
    Berthelot, P., Bloch, S., Esnault, H.: On Witt vector cohomology for singular varieties. Compos. Math. 143(2), 363–392 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brylinski, J.-L., Deligne, P.: Central extensions of reductive groups by \({ K}_2\). Publ. Math. Inst. Hautes Études Sci. 94, 5–85 (2001)CrossRefzbMATHGoogle Scholar
  6. 6.
    Bosch, S., Güntzer, U., Remmert, R.: Non-Archimedean analysis. In: Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 261. Springer, Berlin (1984) (A systematic approach to rigid analytic geometry)Google Scholar
  7. 7.
    Bhatt, B.: Algebraization and Tannaka duality. Camb. J. Math. (2014, to appear). arXiv:1404.7483
  8. 8.
    Bhatt, B., Halpern-Leistner, D.: Tannaka duality revisited (2015). arXiv:1507.01925
  9. 9.
    Beauville, A., Laszlo, Y.: Conformal blocks and generalized theta functions. Commun. Math. Phys. 164(2), 385–419 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bourbaki, N.: Éléments de mathématique. Masson, Paris (1985) (Algèbre commutative. Chapitres 5 à 7. [Commutative algebra. Chapters 5–7], Reprint)Google Scholar
  11. 11.
    Bhatt, B., Scholze, P.: The pro-étale topology for schemes. Astérisque (2013, to appear). arXiv:1309.1198
  12. 12.
    Bhatt, B., Schwede, K., Takagi, S.: The weak ordinarity conjecture and F-singularities. In: Proceedings of the conference in honor of Professor Yujiro Kawamata on his 60th birthday (2013, to appear). arXiv:1307.3763
  13. 13.
    Carlsson, G.: Derived completions in stable homotopy theory. J. Pure Appl. Algebra 212(3), 550–577 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Chen, M., Kisin, M., Viehmann, E.: Connected components of affine Deligne–Lusztig varieties in mixed characteristic (2013). arXiv:1307.3845
  15. 15.
    de Jong, A.J.: Smoothness, semi-stability and alterations. Inst. Hautes Études Sci. Publ. Math. 83, 51–93 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Faltings, G.: Algebraic loop groups and moduli spaces of bundles. J. Eur. Math. Soc. (JEMS) 5(1), 41–68 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gabber, O.: Notes on some \(t\)-structures. In: Geometric Aspects of Dwork Theory. vol. I, II, pp. 711–734. Walter de Gruyter GmbH & Co. KG, Berlin (2004)Google Scholar
  18. 18.
    Grothendieck, A., Dieudonné, J.: Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I. Inst. Hautes Études Sci. Publ. Math. 11, 5–167 (1961)CrossRefGoogle Scholar
  19. 19.
    Grothendieck, A., Dieudonné, J.: Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III. Inst. Hautes Études Sci. Publ. Math. 28, 5–255 (1966)CrossRefGoogle Scholar
  20. 20.
    Gepner, D., Groth, M., Nikolaus, T.: Universality of multiplicative infinite loop space machines (2013). arXiv:1305.4550
  21. 21.
    Gabber, O., Ramero, L.: Almost ring theory. In: Lecture Notes in Mathematics, vol. 1800. Springer, Berlin (2003)Google Scholar
  22. 22.
    Greenberg, M.J.: Schemata over local rings. Ann. Math. 2(73), 624–648 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Haboush, W.J.: Infinite dimensional algebraic geometry: algebraic structures on \(p\)-adic groups and their homogeneous spaces. Tohoku Math. J. (2) 57(1), 65–117 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Hamacher, P.: The geometry of Newton strata in the reduction modulo p of Shimura varieties of PEL type (2013). arXiv:1312.0490
  25. 25.
    Halpern-Leistner, D., Preygel, A.: Mapping stacks and categorical notions of properness. (2014). arXiv:1402.3204
  26. 26.
    Huber, R.: A generalization of formal schemes and rigid analytic varieties. Math. Z. 217(4), 513–551 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Hartl, U., Viehmann, E.: The Newton stratification on deformations of local \(G\)-shtukas. J. Reine Angew. Math. 656, 87–129 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Keel, S.: Basepoint freeness for nef and big line bundles in positive characteristic. Ann. Math. (2) 149(1), 253–286 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Knudsen, F.F., Mumford, D.: The projectivity of the moduli space of stable curves. I. Preliminaries on “det” and “Div”. Math. Scand. 39(1), 19–55 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Kreidl, M.: On \(p\)-adic lattices and Grassmannians. Math. Z. 276(3–4), 859–888 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Kruckman, A.: Notes on ultra filters (2012). https://math.berkeley.edu/~kruckman/ultrafilters.pdf. Accessed 27 Nov 2016
  32. 32.
    Lazarsfeld, R.: Positivity in algebraic geometry. I. In: Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 48. Springer, Berlin (2004) (Classical setting: line bundles and linear series)Google Scholar
  33. 33.
    Lurie, J.: Higher topos theory. In: Annals of Mathematics Studies, vol. 170. Princeton University Press, Princeton (2009)Google Scholar
  34. 34.
    Lurie, J.: Derived algebraic geometry viii: Quasi-coherent sheaves and tannaka duality theorems (2014). http://www.math.harvard.edu/~lurie/papers/DAG-VIII.pdf. Accessed 27 Nov 2016
  35. 35.
    Lurie, J.: Higher algebra (2014). http://www.math.harvard.edu/~lurie/papers/higheralgebra.pdf. Accessed 27 Nov 2016
  36. 36.
    Liu, Y., Zheng, W.: Enhanced six operations and base change theorem for Artin stacks. (2012). arXiv:1211.5948
  37. 37.
    Matsumoto, H.: Sur les sous-groupes arithmétiques des groupes semi-simples déployés. Ann. Sci. École Norm. Sup. 4(2), 1–62 (1969)CrossRefzbMATHGoogle Scholar
  38. 38.
    Matthew, A.: The Galois group of a stable homotopy theory (2014). arXiv:1404.2156v1.pdf
  39. 39.
    May, J.P.: \(E_{\infty }\) spaces, group completions, and permutative categories. In: New Developments in Topology (Proc. Sympos. Algebraic Topology, Oxford, 1972), pp. 61–93. London Math. Soc. Lecture Note Ser., No. 11. Cambridge University Press, London (1974)Google Scholar
  40. 40.
    MacLane, S.: Natural associativity and commutativity. Rice Univ. Stud. 49(4), 28–46 (1963)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Mehta, V.B., Ramanathan, A.: Frobenius splitting and cohomology vanishing for Schubert varieties. Ann. Math. (2) 122(1), 27–40 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    May, J.P., Thomason, R.: The uniqueness of infinite loop space machines. Topology 17(3), 205–224 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Patel, D.: de Rham \({\cal{E}}\)-factors. Invent. Math. 190(2), 299–355 (2012)Google Scholar
  44. 44.
    Pappas, G., Rapoport, M.: Twisted loop groups and their affine flag varieties. Adv. Math. 219(1), 118–198 (2008). (With an appendix by T. Haines and Rapoport)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Quillen, D.: Higher algebraic \(K\)-theory. I. In: Algebraic \(K\)-Theory, I: Higher \(K\)-Theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972), vol. 341, pp. 85–147. Lecture Notes in Mathematics. Springer, Berlin (1973)Google Scholar
  46. 46.
    Raynaud, M., Gruson, L.: Critères de platitude et de projectivité. Techniques de “platification” d’un module. Invent. Math. 13, 1–89 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Rydh, D.: Submersions and effective descent of étale morphisms. Bull. Soc. Math. Fr. 138(2), 181–230 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Segal, G.: Categories and cohomology theories. Topology 13, 293–312 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Sato, M., Sato, Y.: Soliton equations as dynamical systems on infinite-dimensional Grassmann manifold. In: Nonlinear Partial Differential Equations in Applied Science (Tokyo, 1982), North-Holland Math. Stud., vol. 81, pp. 259–271. North-Holland, Amsterdam (1983)Google Scholar
  50. 50.
    Steinberg, R.: Générateurs, relations et revêtements de groupes algébriques. In: Colloq. Théorie des Groupes Algébriques (Bruxelles, 1962), pp. 113–127. Librairie Universitaire, Louvain, Gauthier-Villars, Paris (1962)Google Scholar
  51. 51.
    Segal, G., Wilson, G.: Loop groups and equations of KdV type. Inst. Hautes Études Sci. Publ. Math. 61, 5–65 (1985)Google Scholar
  52. 52.
    The Stacks Project Authors. Stacks project (2015). http://stacks.math.columbia.edu. Accessed 27 Nov 2016
  53. 53.
    Thomason, R.W., Trobaugh, T.: Higher algebraic \(K\)-theory of schemes and of derived categories. In: The Grothendieck Festschrift, Vol. III, vol. 88 of Progr. Math., pp. 247–435. Birkhäuser Boston, Boston, MA (1990)Google Scholar
  54. 54.
    Voevodsky, V.: Homology of schemes. Selecta Math. (N.S.) 2(1), 111–153 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Voevodsky, V.: Homotopy theory of simplicial sheaves in completely decomposable topologies. (2000). http://www.math.uiuc.edu/K-theory/443/cdstructures.pdf. Accessed 27 Nov 2016
  56. 56.
    Yanagihara, H.: Some results on weakly normal ring extensions. J. Math. Soc. Jpn. 35(4), 649–661 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  57. 57.
    Zhu, X.: Affine Grassmannians and the geometric satake in mixed characteristic. Ann. Math. (to appear, 2014). arXiv:1407.8519

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA
  2. 2.Mathematisches InstitutUniversität BonnBonnGermany

Personalised recommendations